Dog Weakness and Lethargy: Causes and Treatments
Dog Weakness and Lethargy: Common Causes and Treatments continued...
Medications. A broad range of medications for dogs can make your pet lethargic or weak. If you notice weakness after starting a new drug or using a new flea or heartworm product, call your veterinarian immediately.
Many human medications, such as ibuprofen, are toxic to pets. They can lead to weakness, lethargy, even death. So always keep human drugs out of reach of your pet. If you drop a pill, pick it up immediately -- before your dog does. Also, be sure any drugs you discard in the trash can't be reached by your pooch.
If you think your dog has consumed human medication -- or anything that might be toxic -- call your vet at once or call the Animal Poison Control Center at (888) 426-4435.
Other Causes of Weakness and Lethargy in Dogs
Any of the following can cause weakness and lethargy in dogs:
- Chronic or acute diarrhea
- Snake bite
- Hypothyroidism and other hormone problems
- Poisoning (for example from eating foods that are toxic to dogs, like garlic, leeks, or onions)
Because so many things can cause weakness or lethargy in your dog, always give your vet a call if you notice these symptoms.